MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that the criticool rewarmed the patient too quickly, rewarming at 0.5 degrees per hour instead of 0.25 degrees per hour.Following receipt of the complaint, belmont technical support contacted the initial reporter to review the system settings.The photo provided by the user revealed that the device was set to a rewarming rate of 0.5 degrees per hour, indicating that the patient had rewarmed at the set rate; the user had not verified the rewarm rate prior to use.In controlled rewarming mode, the criticool provides controlled gradual rewarming.The user can choose the final target temperature and the rewarming step rate.Instructions for setting the rewarming step are provided in the user manual.The criticool also offers two patient modes, adult and neonatal.The user manual states: "the default settings are different for adults and for neonates.Both can be set by the user per the protocol used at each hospital.The user should set the appropriate patient mode in settings when setting up the machine." the manual also instructs the user to do the following upon starting up the criticool system: "confirm that the patient mode is set to your desired choice (adult / neonate).If you wish to change the selection, refer to patient mode on 4-9." the criticool will not be returned to belmont for investigation, as it was determined that the device was operating as intended.The manufacturing and service records for this serial number were reviewed and no anomalies were identified.No patient injury was reported.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
The user facility reported that the criticool rewarmed the patient too quickly.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11925461
Report Number1219702-2021-00075
Device Sequence Number3202444
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1